Arizona, 2015Flash Flood in Arizona, August 13, 2015
August 13, 2015 · NWS FGZ · 1 event in 1 county or zone
Thunderstorms produced flash flooding in Moenkopi Wash near Tuba City.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Thunderstorms produced flash flooding in Moenkopi Wash near Tuba City.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before the first event at Aug 13, 8:40 PM MST, 20 minutes earlier.
Area forecast discussion, Aug 13, 8:40 PM MST, 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
840 PM MST THU AUG 13 2015
.SYNOPSIS...A DECREASE IN MONSOON THUNDERSTORM ACTIVITY IS
EXPECTED OVER THE NEXT SEVERAL DAYS AS HIGH PRESSURE GRADUALLY
BUILDS OVER ARIZONA. TEMPERATURES WILL BE SEVERAL DEGREES ABOVE
NORMAL THROUGH EARLY NEXT WEEK...WITH VERY HOT AFTERNOONS AT THE
LOWER ELEVATIONS.
&&
.UPDATE...A DRIER AND MORE STABLE AIR MASS MOVED INTO CENTRAL AND
EASTERN ARIZONA TODAY WITH LITTLE OR NO STORM ACTIVITY. WIDELY
SCATTERED STORMS AFFECTED COCONINO COUNTY DURING THE AFTERNOON BUT
THIS ACTIVITY HAS MOSTLY DISSIPATED THIS EVENING...AND IS MOST
LIKELY DONE FOR THE NIGHT. AS THE RIDGE OVER NEW MEXICO HEADS
SLOWLY EAST TOWARD ARIZONA OVER THE NEXT FEW DAYS...WE ARE
EXPECTING SOME VERY WARM TEMPERATURES. IN FACT...HIGH TEMPERATURES
TODAY WERE CLOSE TO EXCESSIVE HEAT WARNING CRITERIA FOR THE LOWER
ELEVATIONS OF YAVAPAI COUNTY. MODELS ARE FORECASTING SOME MID
LEVEL CLOUD COVER THAT COULD KEEP TEMPS JUST BELOW CRITERIA
FRIDAY...BUT SATURDAY AND SUNDAY WILL NEED TO BE MONITORED FOR A
POSSIBLE EXCESSIVE HEAT WARNING.
&&
.PREV DISCUSSION /230 PM MST/...AS WE HEAD INTO THE WEEKEND...THE
DOWNTURN IN ACTIVITY WILL CONTINUE WITH ISOLATED HERE AND THERE
SHOWERS AND STORMS EACH DAY. VERY WARM IN THE MOUNTAINS AND
EXTREMELY HOT IN THE LOWER DESERTS OF CENTRAL ARIZONA. MAKE SURE
TO ACCOUNT FOR THIS IN ANY OF YOUR PLANS.
&&
.AVIATION...FOR THE 06Z PACKAGE...VFR CONDITIONS THROUGH 18Z
FRI...THEN A REDEVELOPMENT OF ISOLD TO SCT SHRA/TSRA THROUGH
AROUND 03Z WITH MVFR/IFR CONDS IN THE STRONGER STORMS.
AVIATION DISCUSSION NOT UPDATED FOR AMENDMENTS.
&&
.FGZ WATCHES/WARNINGS/ADVISORIES...NONE.
&&
PUBLIC...JJ/MCCOLLUM
AVIATION...JJ
FOR NORTHERN ARIZONA WEATHER INFORMATION VISIT
WEATHER.GOV/FLAGSTAFF
Hazardous weather outlook, Aug 13, 8:24 AM MST, 12 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
824 AM MST THU AUG 13 2015
AZZ004>018-037>040-140100-
KAIBAB PLATEAU-MARBLE AND GLEN CANYONS-GRAND CANYON COUNTRY-
COCONINO PLATEAU-YAVAPAI COUNTY MOUNTAINS-
NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD-CHINLE VALLEY-
CHUSKA MOUNTAINS AND DEFIANCE PLATEAU-
LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-
WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-WHITE MOUNTAINS-
NORTHERN GILA COUNTY-YAVAPAI COUNTY VALLEYS AND BASINS-
OAK CREEK AND SYCAMORE CANYONS-BLACK MESA AREA-
NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264-
824 AM MST THU AUG 13 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR APACHE...COCONINO...
NORTHERN GILA...NAVAJO...AND YAVAPAI COUNTIES IN NORTHERN
ARIZONA.
.DAY ONE...TODAY AND TONIGHT
HIGH PRESSURE AND A MORE STABLE AIR MASS WILL GRADUALLY MOVE OVER
ARIZONA. ENOUGH MOISTURE AND INSTABILITY WILL REMAIN FOR
SCATTERED AFTERNOON THUNDERSTORMS FROM ABOUT PRESCOTT AND
FLAGSTAFF NORTHWEST. LOOK FOR A SLIGHT CHANCE ESLEWHERE.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
THE THREAT OF ISOLATED AFTERNOON THUNDERSTORMS IS EXPECTED TO
CONTINUE. IF YOU ARE PLANNING OUTDOOR ACTIVITIES OVER THE NEXT
WEEK CHECK BACK AT WEATHER.GOV/FLAGSTAFF FOR DAY TO DAY DETAILS.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
Flash Flood, Coconino
- When
- August 13, 9:00 PM MST to 11:00 PM MST
- Where
- Coconino County, 6.48 mi ENE of Moenkopi to 11.09 mi SW of Moenave
- Cause
- Heavy Rain
- Reported by
- River/Stream Gage
- Coordinates
- 36.153, -111.111
The river gauge on the Moenkopi Wash near Tuba City jumped from near zero to 6,900 CFS in under 30 minutes. NWS personnel confirmed that the water was encouraging homes in the community of Moenkopi.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Dust Storm in Nevada, August 13 to 14, 2015$451,000 · 54 kt wind · 9 events
- Hail and Damaging Winds in Nebraska, August 13, 2015$11,000 · 2.5 in hail · 27 events
- Flash Flood in Utah, August 13, 2015$20,000 · 1 event
- Flash Flood and Hail in New Mexico, August 13, 2015$15,000 · 1.25 in hail · 3 events
- Waterspouts in South Atlantic Coastal Waters, August 13, 20155 events
- Damaging Winds in Florida, August 13, 2015$500 · 50 kt wind · 5 events
- Marine Thunderstorm Winds in South Atlantic Coastal Waters, August 13, 20154 events
- Wildfire in Washington, August 13 to 31, 20152 events
- Wildfire in Idaho, August 13 to 31, 20152 events
- Marine Thunderstorm Winds in Gulf of Mexico, August 13, 20152 events
- Hail and Damaging Wind in Georgia, August 13, 2015$500 · 0.88 in hail · 2 events
- Flash Flood and Damaging Wind in Arizona, August 13, 2015$7,000 · 52 kt wind · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 600725.